| Catalog Number |
10302803 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
Event or Problem Description
Patient 1 of 4: a distributor reported an issue with bioflo chronic dialysis catheters in four different patients.During dialysis treatments, after the catheters were connected to the dialysis machines, leakage was noted between "the junction of the white piece (where luer lock hub is) and the transparent tube { extension leg} " the leaks occurred on both the arterial and venous arms, in 4 catheters, 4 different patients, all of different lot numbers.It was also reported that the leaks could occur in any dialysis session, not necessarily the first session after placement.At all times, the use made of the catheter was correct and it was not forced or used for a purpose other than that indicated by the manufacturer.They have not kept the catheters, due to the urgency, they only changed the catheters but they did not keep them.Patient safety risk due to the air in the system and the high risk of embolism.The catheters were removed and replaced and there was no report of patient harm or adverse event by the end user.The reported device is not available to be returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of extension tubing fracture/leaks at junction with hub luer cannot be confirmed.No sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A potential root cause for this failure is over torquing of the hub-to-extension tubing junction during cleaning/use of the device.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the following is provided as a reference from the dfu that is provided with this product: warnings: in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.· use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.Do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.·catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage.Repeated over tightening of bloodlines, syringes, and caps will reduce connector life and could lead to potential connector failure.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Note: endexo technology is intended to reduce catheter-related thrombus, and is not intended to treat or eliminate existing thrombus a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).